Alert archive / Pennsylvania / Wind Advisories in 2019

Wind Advisory 4, NWS State College, PA

February 25, 201933 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Feb 25, 2019, 12:54 PM EST for 33 counties in Pennsylvania. It took effect at Feb 25, 2019, 1:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2019, 12:54 PM EST (17:54 UTC)
In effect from
Feb 25, 2019, 1:00 PM EST
Expired
Feb 25, 2019, 6:36 PM EST
In force
6 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2019-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2019-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2553 m above ground
0-6 km bulk shear
118 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

937 
WWUS71 KCTP 251754
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1254 PM EST Mon Feb 25 2019

...Strong winds will only gradually diminish this afternoon and
this evening...

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-260300-
/O.EXP.KCTP.HW.W.0001.000000T0000Z-190225T1800Z/
/O.NEW.KCTP.WI.Y.0004.190225T1800Z-190226T0300Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, 
State College, Johnstown, Altoona, Huntingdon, Mount Union, 
Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, 
Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, 
Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, 
Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, 
Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, 
and Lancaster
1254 PM EST Mon Feb 25 2019

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

The National Weather Service in State College has issued a Wind
Advisory, which is in effect until 10 PM EST this evening.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

* TIMING...Expect the strong winds to continue this afternoon,
  slowly diminishing later today and dropping below 30 mph 
  overnight into early Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For wind safety information visit weather.gov/safety/wind.

Review wind safety and preparedness information at
weather.gov/wind.

&&

$$
1 follow-up statement
964 
WWUS71 KCTP 252336
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
636 PM EST Mon Feb 25 2019

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-260045-
/O.CAN.KCTP.WI.Y.0004.000000T0000Z-190226T0300Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, 
State College, Johnstown, Altoona, Huntingdon, Mount Union, 
Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, 
Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, 
Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, 
Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, 
Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, 
and Lancaster
636 PM EST Mon Feb 25 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in State College has cancelled the
Wind Advisory.

Winds are no longer gusting above 45 mph and will continue to 
diminish overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 10:19 AM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Feb 25, 10:19 AM EST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service State College PA
1019 AM EST Mon Feb 25 2019

.SYNOPSIS...

Gusty and potentially damaging westerly wind gusts through the
midday hours today will gradually decrease later this afternoon
and tonight.

High pressure will build southeast into the District for
Tuesday and Tuesday night. A fast moving clipper will move
through the northern half of the region Wednesday into
Wednesday night.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

Sharp W-E pressure gradient across the Commonwealth this
morning will slowly relax later this afternoon and evening as
the powerful low center swirls over the Canadian Maritimes.

Well-mixed boundary layer through 4-5000' feet will continue to
tap nearly 50-55 kt wind from the top of this layer and mix it
down to the surface with slowly diminishing gusts through early
this afternoon. The peak gust potential will decrease to around
40 kt/45 mph by late this afternoon.

Cloud cover will be shallow (and just scattered at best) near
and to the south of the PA Turnpike, while the strong llvl
westerly flow transports plenty of lake effect/orographic clouds
and flurries across the Central Mtns and Middle Susq Valley.

Lake effect snow showers will fly across the NW Mtns through the
morning before trending lighter toward mainly flurries/scattered
snow showers in narrow bands after 18Z as high pressure
gradually builds in from the Ohio Valley and the subsidence
inversion lowers to 4 kft AGL or less. Expect additional light
accumulations this morning, near and to the west of the RT 219
corridor.

High temps this afternoon were weighted heavily twd CONS MOS
values, as most other guidance looks on the cold side by
several deg after being compared to observed values for earlier
in the overnight. Maxes will range from around 20F across the
highest terrain of the Northwest Mountains to the Upper 30s in
the southeast.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Ridge of SFC high pressure moves east to the Upper Glakes and
Middle Ohio Valley region tonight helping winds to veer around
from west to northwest and decrease to under 30 kts w/respect to
peak gusts. Winds decrease further to 10-20 kts by Tuesday
morning. Just some flurries or brief snow showers will occur
across the Alleghenies of the north and west, with a coating up
to 0.5 of an inch on the ridge tops and west facing slopes near
and to the west of Rt 219.

Elsewhere across Central PA and the Susq Valley, shallow strato
cu with a few flurries early on, will be replaced by periods of
bkn-ovc Alto cu spreading in from the NW.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A fast moving but rather potent clipper-type system will slide
along close to the I-80 corridor in Ohio and PA Wednesday into
Wednesday night with a warm front extending to its east.

An area of light to moderate snow will fall from northern PA
into Western New York and accumulations of 1 to 3 inches are
expected based on model consensus, with the highest amounts
likely right near the PA/NY border. Little or now snow is
expected to the south of the RT 22/322 corridor while a coating
to one inch is possible near and just to the south of I-80.

After another area of Sfc high pressure and a flat ridge aloft
scoots by just to the north of PA later Wed night and Thursday
with a period of fair weather, a southern stream wave could
spread a period of snow into the southern half of the state with
light accums possible late Thursday night into Friday morning.

U.S. and EC guidance diverges w/respect to the amplification of
the upper pattern late in the period, with another Great Lakes
storm system possible for the upcoming weekend, or a flatter
southern stream with a weaker storm sliding by mainly to our
south. 12Z and later guidance today should offer some better
trends to narrow the model spread and increase the forecast
confidence for the weekend.

Much colder air will move in for Sunday into next Monday.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...

Strong winds from 270-310 degrees will continue through the
afternoon with peak sfc gusts 45-55KT. Expect cross winds and
moderate to severe low level turbulence/LLWS to make landings
and take-offs difficult on north-south oriented runways. Winds
will gradually weaken tonight into Tuesday. Scattered snow
showers and flurries will be across the northern 1/2 of the
airspace this morning. KBFD will see IFR visibility slowly
improve early to mid afternoon.

Outlook...

Tue...VFR/No sig wx.

Wed-Thu...Restrictions likely in periods of light snow.

Fri...Restrictions possible in light rain/snow.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 1 PM EST this afternoon for PAZ004>006-
010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066.

&&

SYNOPSIS...La Corte/Lambert
NEAR TERM...La Corte/Lambert
SHORT TERM...Lambert
LONG TERM...Lambert/Gartner
AVIATION...La Corte/Steinbugl
Hazardous weather outlook, Feb 25, 10:02 AM EST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1002 AM EST Mon Feb 25 2019

PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-261515-
Potter-Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1002 AM EST Mon Feb 25 2019

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004-005-261515-
Warren-McKean-
1002 AM EST Mon Feb 25 2019

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 25, 7:16 AM EST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
716 AM EST MON FEB 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     NON-TSTM WND GST 3 W ARCH ROCK           40.61N  77.47W
02/25/2019  M54 MPH          JUNIATA            PA   PENNDOT RWIS

&&

EVENT NUMBER CTP1900789

STEINBUGL
Local storm report, Feb 25, 9:33 AM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
933 AM EST MON FEB 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     NON-TSTM WND DMG BLOOMSDORF              40.76N  77.89W
02/25/2019                   CENTRE             PA   BROADCAST MEDIA

            *** 1 INJ *** TREE DOWN ON HOME ON BREEZEWOOD DR. AT
            LEAST ONE PERSON INJ PER MEDIA REPORT.

&&

EVENT NUMBER CTP1900790

COLBERT
Local storm report, Feb 25, 12:05 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1205 PM EST MON FEB 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND DMG MILLERSVILLE            40.00N  76.35W
02/25/2019                   LANCASTER          PA   TRAINED SPOTTER

            WIND DAMAGE TO ROOF OF BUILDING.

&&

EVENT NUMBER CTP1900791

COLBERT

Nearby

Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.